Hypergraphs with high projective dimension and 1-dimensional hypergraphs

K. N. Lin, P. Mantero

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


(Dual) hypergraphs have been used by Kimura, Rinaldo and Terai to characterize squarefree monomial ideals J with pd(R/J) ≤ μ(J) - 1, i.e. whose projective dimension equals the minimal number of generators of J minus 1. In this paper, we prove sufficient and necessary combinatorial conditions for pd(R/J) ≤ μ(J) - 2. The second main result is an effective explicit procedure to compute the projective dimension of a large class of 1-dimensional hypergraphs (the ones in which every connected component contains at most one cycle). An algorithm to compute the projective dimension is also provided. Applications of these results are given; they include, for instance, computing the projective dimension of monomial ideals whose associated hypergraph has a spanning Ferrers graph.

Original languageEnglish (US)
Pages (from-to)591-617
Number of pages27
JournalInternational Journal of Algebra and Computation
Issue number6
StatePublished - Sep 1 2017

All Science Journal Classification (ASJC) codes

  • General Mathematics


Dive into the research topics of 'Hypergraphs with high projective dimension and 1-dimensional hypergraphs'. Together they form a unique fingerprint.

Cite this